Alert archive / Guam / Flash Flood Warnings in 2018
Flash Flood Warning 4, NWS Guam
NWS Guam issued this flash flood warning at Aug 19, 2018, 1:46 AM CDT. It took effect at Aug 19, 2018, 1:52 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2018, 1:46 AM CDT (06:46 UTC)
- In effect from
- Aug 19, 2018, 1:52 AM CDT
- Expired
- Aug 19, 2018, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
433
WGMY50 PGUM 190652
FFWGUM
GUC010-190945-
/O.NEW.PGUM.FF.W.0004.180819T0652Z-180819T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tiyan GU
446 PM ChST Sun Aug 19 2018
The National Weather Service in Tiyan Guam has issued a
* Flash Flood Warning for...
Southern Guam
* Until 745 PM ChST.
* At 446 PM ChST, Doppler radar indicated heavy rain across the southern
mountains. Up to three inches of rain have already fallen. Additional flash
flooding is possible across the rest of southern Guam including Talofofo,
Inarajan, Merizo, and Umatac. Flash flooding is expected to begin shortly.
Additional rainfall amounts of 1 to 3 inches are possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1325 14468 1328 14465 1340 14466 1339 14477
1328 14476
$$
Nierenberg/SimpsonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 4:20 PM CDT, 9 hours 26 minutes earlier.
Area forecast discussion, Aug 18, 4:20 PM CDT, 9 hours 26 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 720 AM ChST Sun Aug 19 2018 .Marianas Synopsis.. Tropical Storm Cimaron was located about 520 miles east of Guam at 4 AM, moving west to west-northwest around 15 mph. A monsoon tail can be seen on satellite imagery extending westward from the south flank of the storm toward the Marianas. Radar shows scattered showers developing in the Marianas waters. Winds are moderate from the west, with 6 to 7 ft seas at Tanapag and Ritidian buoys. && .Discussion... The basic forecast is little changed, with slightly stronger winds and the addition of locally heavy rain Monday and Monday night. But the big picture is the same, with gusty winds, and numerous showers, heavy at times, from this monsoon surge tonight through Monday night. && .Marine/Surf... Revamped the marine grids to remove east swell and replace it with a more significant NNW swell. Primary swell is now southwest to west through the next week, but diminishing the second half of this week. Winds will peak Monday night at 25 kt, but could be a little higher in far northern Saipan waters. The west swell is not high enough by itself to produce high surf, but as wind waves rise to 6 to 8 feet, high surf should develop by Monday morning on west facing reefs. Small Craft Advisory conditions should develop tonight. && .Tropical Systems... As the sun rises this morning, visible satellite imagery reveals that Cimaron is still sheared under 20-25 kt NE winds aloft, exposing the northern half of the low-level circulation. The storm may be veering a little left of model predictions, which could pose a threat to Tinian and Saipan if it continues. && .Eastern Micronesia and Chuuk... Tropical Storm Cimaron, centered north of Chuuk near 15N152E, continues WNW or NW toward the northern Mariana Islands. Isolated showers and thunderstorms are found south of Cimaron across Chuuk State. Drier weather is found across Pohnpei, Kosrae and Majuro. Fair weather will build westward from Pohnpei to Chuuk by tonight. A trade-wind disturbance southeast of Majuro will bring showers and thunderstorms to Majuro and Kosrae tonight and Monday, and to Pohnpei Tuesday and Chuuk on Wednesday as it weakens. && .Western Micronesia Yap and Koror... IR satellite shows isolated showers and thunderstorms firing up this morning across Yap and Palau. The monsoon flow in the region will strengthen in response to Tropical Storm Cimaron the next couple days. Scattered showers are expected early next week at both locations with relatively drier weather returning briefly Thursday. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. Marianas Waters...None. && Middlebrooke/M. Aydlett
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 11:42 PM CDT | Tropical Storm Watch | GUM | 18 hr | |
| Aug 19, 1:44 AM CDT | Small Craft Advisory | GUM | 58 hr | |
| Aug 19, 1:45 AM CDT | Rip Current Statement | GUM | 71 hr | |
| Aug 19, 1:45 AM CDT | High Surf Advisory | GUM | 71 hr | |
| Aug 19, 5:38 PM CDT | Tropical Storm Warning | GUM | 24 hr |
Nearby
Flash Flood Warnings in Guam, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.